Has anyone experienced increased heart rate and high blood pressure first time taking this med. I felt like I was having a heart attack 45 minutes after taking. Ended up at the ER.
I have recently started it as well. I felt the same way. I was told it was due to an increase in my anxiety and depression that usually happens when first taking an SSRI. What was the outcome of your ER visit? Are you still taking the Lexapro?
Hi, guys; Really sounds to me like a panic attack, None of us like starting new meds or switching etc.
But with the family of drugs SSRI and SNRI like Lexapro, this is the way they work when we start them the bad thing is we feel worse for about 2 weeks even our symptoms get stronger for many people and this is the same when the dose is Increased or decreased we go through this again.Then from week 2 through 4 you start feeling better your symptoms ease up and the side effects from these medications pretty much go away after the 2 weeks then you continue to take the medication and feel a bit better BUT until you reach week 6 through 8 that is when you reach the therapeutic blood level of the medication and it peeks out where you should be feeling better if it's really going to work for you.And this is one reason also why the doctor lots of times give us some Xanax, or Klonopin, or Hydroxyzine something to help keep our anxiety down while all this is taking place.But I well tell you it is well worth it when you get on the right combination of medications which yu well here many here talk about a cocktail this means you are on more than one medication.Just remember even when we get to feeling better there is always that day from time to time that is a real bear. Don't let it get to you it just happens But for the most part it is worth going through all of this hope this kind of helps you understand your not loosing it.But we all have to go through this. Please feel free to post any medicine problems and there are alot of great people here that just want to help others stuck in this rut. Happy new Year and keep posting someone well get to your question as soon as they or we can. We all have to stick together.And you well get better. Have a great weekend.
Definitely need to keep in contact with your doc about these symptoms. Also, count heart rate so u know exactly how fast it is.
Yes, I had the EXACT same experience. Ended up in the ER after day 1 on Lexapro... I am now on day 10 and I have had really good days but also some bad. I can at least function now and come into the office. I could not do that the week before starting Lexapro. Give it some time to get into your system... at least that is what everyone else is telling me to do. Lots of prayers helps also. Gob bless you.
The first seven or eight days that I started taking Lexapro, my anxiety went through the roof. I didn't even bother checking my blood pressure because I knew it would be high. However, after that time period the symptoms went away. So check in with your doctor, but most likely you just had some serious anxiety. That seems extremely it normal for what happens to people who start this. I am on day 11 now and things are getting much better. So hang in there, it gets a lot better from there. And from what I'm told after anywhere from 4 to 8 weeks when it really kicks in life gets good again.
I took my first pill today actually 1/2 a pill at 6:15 am. I took my blood pressure at 9:00pm it was 83/100. I just took it again and it’s 139/88. I scared I don’t know if I should stop taking this medicine or should I give it a chance. Since my blood pressure is slowly going down.
What did the ER say that happen to me last night I didn't go to er .. tonight I got told take a half a pill
I’ve been on and off the medication for years now. Big mistake to get off it... but why do I do that? Because I eventually feel great and normal! I am back on it (day 2) and I kinda panicked because of that feeling of having a heart attack all day long, that’s how i came across this link. I guess it’s normal, I just don’t remember having these side effects so early on the treatment. But oh well, just my anxiety being anxious like always.
I had been on Lexapro for several years and never thought about my heart rate too much. After educating myself, I found out my 106 heart beat was too high and I began to be concerned. I took myself off Lexapro and now my heartbeat ( even after hard housecleaning) is only 84.
Yes, this just happened to me. About an hour and a half after taking the medication... very small dose 5mg, my heart rate shot up suddenly to the 160’s and I was shaking. My BP was also elevated. They ended up calling an ambulance to take me to ER.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.